welcome redditors!to snoo-finity ... and beyond!
Welcome to dubchak7's page.
Contributor score: 0
School:


Comments ...

 +0  (nbme23#33)

They suggest Misoprostol to counteract NSAIDs... Why not PPIs?

hayayah  PPI's don't have many side effects! If the question didn't involve the diarrhea side effect the answer would have been to give her a PPI.
tsarcoidosis  I guess one takeaway is that PPIs don't directly cause diarrhea, but they do increase the risk for C-diff, which causes diarrhea.
usmleuser007  PPI side-effects: + increased risk for C. diff + Increased risk for resp infections + can cause hypomagnesia + decrease absorption of (Ca2+, Mg2+, & iron) + increased risk of osteoporotic hip fractures (d/t low serum calcium)
temmy  The patient got severe gastric burning and discomfort as an effect of the drug. My logic was since the patient was taking an NSAID it had to be a COX 1 inhibitor that destroys the protective barrier of the GI mucosa due to inhibition of prostaglandin so we needed to treat with a drug that will regenerate prostaglandin and prostaglandin is a vasodilation which might be the reason for the diarrhea.




Subcomments ...